Dec 21, 2008
Dr. DeJesus - just moved, starting new job, newly diagnosed CD4 40, Virual 371,000. I am scared to start meds (lexiva, truvada, and norvir). I have stomache problems and what looks like bug bites all over my legs, they itch.
With starting a new job, I am scared to start the meds because of side effects, but yet I am having HIV related health issues.
I want to be treatment compliant to avoid any problems in the future, but I am scared to start the meds. I just need help getting over this hill. I just moved to MIA so I don't know anyone. Yes, I am looking for a doctor.....but until then
| Response from Dr. DeJesus
I am going to make this short and sweet "with a CD4 count on 40, you are crazy not starting HIV medications AS SOON AS POSSIBLEtoday! What are you waiting for??? You should not be scarred about the meds, but about the other horrendous things that can happen to you if you continue to deny your body the benefits of those pills. So what if you get a bit of soft stools with the meds? The bad things that can happen to you soon with such a low CD4 count are way worse, including dying from a bad infection. I imagine that you have seen a provider when you were given those scripts. Fill your prescriptions, taken them, do not skip the meds, and follow with that providerstarting TODAY!
As a side note, you should have also been prescribed at least one more antibiotic (Bactrim, Septra, TMZ/SMX, dapsone, or a similar drug) for prophylaxis against pneumonia.
Please give us a follow up.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.